Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
71 Posts
Discussion Starter · #1 ·
Hi all. I'd really appreciate your help. I'm a C-type. I've been on Prevacid for about four months and Domperidone (a motility drug) for about 20 days. In the last week or so, I've noticed that my stool has become very hard. I'm still able to go, but it is very uncomfortable. I'm trying to figure out the cause. I have noticed that in the last month, I am having less frequent bowel movements, so there is something leading up to this hard stool problem. I'm wondering if it is possible that the Prevacid (after all this time) may be causing this constipation or might it be the Domperidone. Is it possible that it is either of these two drugs given that I have been on them for awhile without problem? Has anyone had experience with this?
 

·
Registered
Joined
·
34,955 Posts
From www.drugchecker.com Prevacid is very rarely seen to cause constipation, probably less than 1% or so (the other things in the list that it was less than were in the 1-10% range.From http://www.nlm.nih.gov/medlineplus/ Domperidone was listed as having constipation as a rare side effect.Sometimes in combination things may cause more problems then when they are alone.You may also want to check to see if your fiber or water intake has changed recently, or if you haven't been upping water even though it has been really hot out. You need water to pass stools easily and if you are tending to be dehydrated your body will pull water out of the stool to make up the shortfall.K.------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 

·
Registered
Joined
·
34,955 Posts
From www.drugchecker.com Prevacid is very rarely seen to cause constipation, probably less than 1% or so (the other things in the list that it was less than were in the 1-10% range.From http://www.nlm.nih.gov/medlineplus/ Domperidone was listed as having constipation as a rare side effect.Sometimes in combination things may cause more problems then when they are alone.You may also want to check to see if your fiber or water intake has changed recently, or if you haven't been upping water even though it has been really hot out. You need water to pass stools easily and if you are tending to be dehydrated your body will pull water out of the stool to make up the shortfall.K.------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 
1 - 3 of 3 Posts
Top